MAUDE Adverse Event Report: BECTON DICKINSON BD SYRINGE 1ML LL W/NDL ECLIPSE 30X1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD SYRINGE 1ML LL W/NDL ECLIPSE 30X1/2 RB; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305778
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 12/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd syringe 1ml ll w/ndl eclipse 30x1/2 rb had a safety mechanism failure.It was reported by the customer report needle stick injury.Verbatim: rcc received a complaint via email.Email(s) attached.Product concern ticket number: (b)(4).Date of incident: (b)(6) 2023.Hospital: (b)(6) hospital.Department: 2 north aciu.Product: safety syringe 1cc.Vmid: 305778.Product expiry date: n/a.Number of defective product(s): 1.Is sample available: yes.Concern description: the lock mechanism on the syringe failed and we had 3 staff report needle stick injury.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batches.Current control there is a visual inspection on broken cannula catch/cannula lock pin at the safety shield molding in-process inspection; fail hook id inspection at the eclipse hub molding in-process inspection; activation/locking force functional test, deactivation/unlocking forces functional test and eclipse safety shield inspection at the qa outgoing inspection; and visual inspection of damage pivot pin at the packaging in-process inspection.Actual root cause could not be determined as sample passed the eclipse safety shield inspection and activation/locking force functional test.
 
Event or Problem Description
Material#: 305778.Lot#: unknown.It was reported by the customer report needle stick injury.Verbatim: rcc received a complaint via email.Product concern ticket number: (b)(4).Date of incident: (b)(6) 2023.Hospital: (b)(6) hospital.Department: (b)(6).Product: safety syringe 1cc.Vmid: 305778.Product expiry date: n/a.Number of defective product(s): 1.Is sample available: yes.Concern description: the lock mechanism on the syringe failed and we had 3 staff report needle stick injury.Follow-up: - the complaint mentions 1 defective product, but 3 staff reported a needle stick injury.Can you clarify if all 3 staff members were stuck by the same needle? ¿ not sure.We have 2 different kinds, none of them were able to confirm which one they were using.But confirmed that lock mechanism was faulty.- can you confirm if the needle sticks were clean or dirty? ¿ 1 clean 2 dirty, administering insulin.- did any of the 3 staff members require medical intervention due to the needle sticks? ¿ no, they all followed protocol and are doing absolutely fine.Customer response on march 19, 2024.I don't have the used one.But i have put aside 2 samples.I will send them over today.Apologies for delay.

Brand Name
BD SYRINGE 1ML LL W/NDL ECLIPSE 30X1/2 RB
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18628500
Report Number2243072-2024-00102
Device Sequence Number18073903
Product Code FMI
UDI-Device Identifier30382903057789
UDI-Public(01)30382903057789
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305778
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer04/11/2024
Initial Report FDA Received Date02/01/2024
Supplement Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown